Advertisement

loader

Talk

Advanced search

Been prescribed promethazine for nausea... Why do I have to take at night?

(4 Posts)
bumbleclat Fri 03-Jun-16 17:28:54

I told the Dr that I've been experiencing horrendous nausea and she has prescribed me the antihistamine, Promethazine.

I have been instructed to take before bed but my nausea is really bad from 3pm onwards so wouldn't it be better for me take it then, surely it would have worn off by 3pm the next day?

Thanks for reading confused

Whitegrenache Fri 03-Jun-16 17:30:54

If it is a once a day dose then it will last 24 hours. It will be taken at night prob as a side effect may make you drowsy.

frikadela01 Fri 03-Jun-16 17:34:41

Promethazine has sedative properties. Lots of people use it and have it prescribed to help them sleep hence the doc advising you to take it in the evening.

bumbleclat Fri 03-Jun-16 17:34:52

Thank you yes, I was wondering whether the drowsiness was a factor but the dose that the doctor has recommended is only 25mg which apparently can be increased (with her permission) to up to 100mg.

Think I'm just going to take it tonight and see how I feel tomorrow at 3pm when the nausea normally starts increasing.

Thanks.

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now